MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48006010X
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82252001 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of a 6mm x 10cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter could not maintain pressure during an attempted inflation and was unable to be deflated normally.After removal of the device, a crack was observed on the hub.A 6mm x 100mm non-cordis balloon catheter was used as a replacement to complete the procedure.There were no reported injuries to the patient and the device was removed without difficulty.The device was stored and prepped per the instructions for use (ifu) and there were no difficulties removing the sterile packaging components.The device was prepped with a stopcock and maintained negative pressure while being positioned in the body.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, the balloon of a 6mm x 10cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter could not maintain pressure during an attempted inflation and was unable to be deflated normally.After removal of the device, a crack was observed on the hub.A 6mm x 100mm non-cordis balloon catheter was used as a replacement to complete the procedure.There were no reported injuries to the patient and the device was removed without difficulty.The device was stored and prepped per the instructions for use (ifu) and there were no difficulties removing the sterile packaging components.The device was prepped with a stopcock and maintained negative pressure while being positioned in the body.The product was returned for analysis.One non-sterile saber 6mm x 10cm 150 was received coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.The unit was thoroughly inspected observing a crack on the balloon port lumen during the unaided eye visual inspection.The balloon was received deflated.During functional testing water leaked from hub of the balloon lumen.A high magnification analysis to the identified crack was performed.Sem analysis confirmed the presence of striation patterns and elongations near the crack.These types of conditions and patterns are commonly related to the exposure of overloading tensile force; therefore, the observed damage could be attributed to the mechanical damage of the material due to an excessive tensile force during use of the device.The condition of the hub did not permit the inflation/deflation functional test execution.A product history record (phr) review of lot 82252001 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿luer hub cracked¿ was confirmed during functional analysis as a leakage was noted coming from a cracked area on the luer hub of the device.Sem analysis revealed fatigue striations and elongations on the hub of the unit.The hub material was likely induced to tensile forces that exceeded the hub material yield strength.It is likely handling of the product and procedural factors contributed to the event reported.Overtightening is the likely culprit and has been known to cause cracks in luer hubs.The reported ¿balloon deflation difficulty¿ could not be confirmed as the condition of the hub did not permit the inflation/deflation functional test execution.The crack in the luer hub may have been a contributing factor to the deflation difficulties experienced by the user.According to the instructions for use, which are not intended to mitigate risk, ¿flush all devices entering the vascular system with sterile heparinized saline or similar isotonic solution.Prior to use, ensure all devices have been flushed and air is removed from the system according to standard medical practice.Failure to do so could result in air entering the vascular system.Prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Deflate the balloon by pulling vacuum on the inflation syringe or inflation device.Apply negative pressures to the balloon for about 30 - 85 seconds until the balloon is deflated.Remove the vacuum (do not apply pressure) and carefully withdraw and remove the catheter.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key17449490
Report Number3007635982-2023-00248
Device Sequence Number7347783
Product Code LIT
UDI-Device Identifier20705032069615
UDI-Public(01)20705032069615(17)250531(10)82252001
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date05/31/2025
Device Catalogue Number48006010X
Device Lot Number82252001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2023
Supplement Date Received by Manufacturer08/04/2023
09/19/2023
Initial Report FDA Received Date08/03/2023
Supplement Report FDA Received Date08/29/2023
09/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceWhite